Alert archive / New Mexico / Winter Storm Watches in 2012

Winter Storm Watch 1, NWS El Paso, TX

January 7, 2012

NWS El Paso, TX issued this winter storm watch at Jan 7, 2012, 6:04 AM MST. It took effect at Jan 8, 2012, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 7, 2012, 6:04 AM MST (13:04 UTC)
In effect from
Jan 8, 2012, 5:00 PM MST
Expired
Jan 7, 2012, 2:01 PM MST
In force
Issued by
NWS El Paso, TX

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this winter storm watch went out at Jan 7, 4:12 AM MST, 1 hour 52 minutes earlier.

Area forecast discussion, Jan 7, 4:12 AM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
412 AM MST SAT JAN 7 2012

.SYNOPSIS...
ONE MORE PLEASANT DAY TODAY AS HIGH TEMPERATURES WILL ONCE AGAIN
REMAIN ABOVE NORMAL...AS WE WAIT OUR NEXT WINTER STORM FOR SUNDAY
AND MONDAY. THE STORM WILL DROP SOUTH OVER NEW MEXICO SUNDAY
AFTERNOON SPREADING A FEW SHOWERS TO THE MOUNTAINS. A COLD FRONT
MOVING WEST THROUGH THE AREA SUNDAY NIGHT WILL COMBINE WITH THE
MOISTURE TO CHANGE THE RAIN OVER TO SNOW OVER THE MOUNTAINS SUNDAY
EVENING AND POSSIBLY CHANGE OVER TO SNOW MUCH OF THE LOWLANDS EARLY
MONDAY MORNING. PRECIPITATION AMOUNTS WHETHER THEY BE RAIN OR
SNOW...ARE EXPECTED TO BE LIGHT MOST AREAS...ALTHOUGH A WINTER STORM
WATCH HAS BEEN ISSUED FOR THE SACRAMENTO MOUNTAINS AS THEY COULD SEE
4 TO 8 INCHES OF SNOW BY MONDAY.  THE STORM QUICKLY MOVES OUT THE
LAST HALF OF MONDAY AND WILL BRING DRY AND MOSTLY CLEAR CONDITIONS
TO THE AREA THROUGH THURSDAY. TEMPERATURES WILL REMAIN BELOW NORMAL
HOWEVER. ANOTHER STORM SYSTEM MAY POSSIBLY MOVE IN LATER THURSDAY
AND FRIDAY FOR ANOTHER ROUND OF SHOWERS.

&&

.DISCUSSION...
WINTER STORM STILL ON THE WAY SUNDAY AS MODELS CONVERGE ON FAIRLY
CLOSE SOLUTION TO THE SYSTEM. BEFORE THAT HOWEVER LET'S ENJOY ONE
MORE DAY OF WARM DESERT SOUTHWEST WINTER. INCREASING WEST WINDS
ALOFT AHEAD OF THE DIVING UPPER TROUGH OVER THE GREAT BASIN WILL
INDUCE WEAK LEE SIDE TROUGHING TODAY. ALTHOUGH LOW LEVEL MODELS
TEMPS SHOW SLIGHT DECLINE TODAY...BELIEVE HIGHS TODAY SHOULD REMAIN
ABOVE VARIOUS MOS OUTPUTS WITH THE WESTERLY SURFACE WINDS.

SUNDAY AND MONDAY...STORM SYSTEM CURRENTLY OVER THE GREAT BASIN
PROGGED TO BE OVER CENTRAL NEW MEXICO BY SUNDAY AFTERNOON WITH SOME
MOUNTAIN SHOWERS POSSIBLE BY LATE AFTERNOON. AT THE SURFACE...BACK
DOOR COLD FRONT COULD REACH THE HIGH ELEVATIONS OF THE EASTERN CWA
AS EARLY AS SUNDAY AFTERNOON...AND CERTAINLY SHOULD SWEEP THROUGH TO
THE ARIZONA BORDER BY VERY EARLY MONDAY MORNING. MODERATE PVA SUNDAY
EVENING AND MONDAY MORNING...CORRESPONDING WITH THE COLD FRONT...
SHOULD BE THE PRIME TIME FOR PRECIPITATION. ADDITIONALLY...MODELS
CONTINUE TO SHOW NICE -27C COLD POOL ALOFT AND RESPECTABLE
CONVECTIVE PARAMETERS SUNDAY AFTERNOON AND EVENING SO SOME THUNDER
AND SMALL HAIL NOT OUT OF THE QUESTION. HAVING SAID ALL THIS THE
LIMITER ON ALL THIS FUN WILL BE MOISTURE. GIVEN THE TRAJECTORY OF
THE UPPER LOW...IT JUST WILL NOT BE ABLE TO TAP INTO ANY MOISTURE
OUT OF THE SOUTH SO WHAT IS CONTAINED IN THE SYSTEM NOW IS WHAT IT
WILL WORK WITH THROUGH THIS PERIOD. OVERALL EXPECT PRECIP AMOUNTS
TO BE LIGHT...WITH THE EXCEPTION OF THE SACRAMENTO MOUNTAINS...WHERE
ADDED UPSLOPE FLOW AND EFFICIENT SNOW PROCESS COULD PRODUCE 4 TO 8
INCHES OF SNOW...HENCE A WATCH WILL BE ISSUED FOR THAT AREA. FOR THE
LOWLANDS...ANY RAIN SHOWERS COULD SWITCH OVER TO SNOW BY AROUND 9 PM
TO MIDNIGHT SUNDAY EVENING FOR PLACES LIKE SIERRA AND HUDSPETH
COUNTIES. THE REMAINDER OF THE LOWLANDS COULD SWITCH TO SNOW AROUND
3 TO 6 AM MONDAY MORNING. HOWEVER LITTLE OR NO SNOW ACCUMULATIONS
ARE EXPECTED FOR THESE AREAS. THE LOW SHOULD BE OVER THE PERMIAN
BASIN BY EARLY MONDAY AFTERNOON...ALLOWING ANY PRECIP TO END MOST
AREAS EXCEPT POSSIBLY A FEW LINGERING FLURRIES OVER THE SACS AND
HUDSPETH COUNTY UNTIL LATE AFTERNOON.

TUESDAY AND WEDNESDAY...TRANSITORY UPPER RIDGE QUICKLY MOVES IN TO
CLEAR SKIES BEHIND THE STORM SYSTEM. TEMPERATURES WILL REMAIN BELOW
NORMAL HOWEVER.

THURSDAY AND FRIDAY...PERIOD REMAINS UNSETTLED MODEL WISE. GFS
BRINGING ANOTHER PACIFIC LOW ACROSS INTO THE AREA THURSDAY NIGHT.
EARLIER RUNS HAD A STRONG TROPICAL TAP AHEAD OF IT...THOUGH THE
LATEST 06Z RUN BACKING OFF SOME ON THIS. ECMWF BRINGS SAME SYSTEM
TO THE WEST COAST BUT THEN DIGS IT SOUTHWARD AND SLOWS IT DOWN JUST
WEST OF THE BAJA...FINALLY MOVING IT ACROSS THE CWA ON SUNDAY.
NEEDLESS TO SAY NOT MUCH OF A WARM FUZZY ON THE MODEL PERFORMANCE
FOR THIS SYSTEM. WILL KEEP A BROADBRUSH PARTLY CLOUDY WITH TOKEN
POPS FOR THIS PERIOD.

&&

.AVIATION...VALID 07/12Z-08/12Z.
VFR EXPECTED THROUGH THE PERIOD. OCNL SCT/BKN 200 WITH LAYERS
ABOVE...MAINLY SOUTH OF LAS CRUCES. AFT 18Z SURFACE WINDS INCRG
SOUTHWEST 10-15 KTS.

&&

.FIRE WEATHER...
THE WARM DRY WEATHER WILL CONTINUE FOR ONE MORE DAY TODAY AS WE WAIT
FOR A STORM SYSTEM CURRENTLY OVER THE GREAT BASIN AND CENTRAL
ROCKIES TO DROP SOUTH OVER US ON SUNDAY. MIN RH'S THIS AFTERNOON
WILL RANGE FROM THE UPPER TEENS PERCENT LOWLANDS TO 25 TO 30 PERCENT
MOUNTAINS. ON SUNDAY CLOUDS WILL INCREASE AND TEMPERATURES COOL SOME
AS THE STORM SYSTEM REACHES OUR AREA. SOME MOUNTAIN SHOWERS ARE
POSSIBLE AS EARLY AS SUNDAY AFTERNOON. SURFACE COLD FRONT WILL SWEEP
WEST ACROSS THE AREA SUNDAY EVENING BRINGING CHILLIER TEMPERATURES
AND CHANGING MOUNTAIN RAIN TO SNOW. PRECIP OVERALL IS EXPECTED TO BE
LIGHT BUT SNOW IN THE SACRAMENTO MOUNTAINS COULD BECOME OCCASIONALLY
HEAVY. THE LIGHT RAIN SHOWERS ELSEWHERE WILL BECOME MIXED WITH OR
CHANGE TO SNOW. HOWEVER VERY LITTLE IF ANY SNOW IS EXPECTED ACROSS
THE LOWLANDS AS A WHOLE...ALTHOUGH THE HIGHER PARTS OF THE LOWLANDS
SUCH AS NORTHERN AND EASTERN PARTS OF ZONE 112 AND ZONE 56 COULD GET
AN INCH OR TWO OF SNOW. WINDS BEHIND THE FRONT SUNDAY NIGHT AND
MONDAY MORNING WILL BECOME NORTHEAST 10 TO 20 MPH WITH HIGHER GUSTS
ALONG WEST SLOPES OF TERRAIN. MIN RH'S SUNDAY AND MONDAY WILL
INCREASE FROM 20S LOWLANDS SUNDAY TO 40S ON MONDAY...WHILE MIN RH'S
MOUNTAINS WILL INCREASE FROM 40S SUNDAY TO 50S MONDAY.

THE STORM WILL CLEAR BY MID DAY MONDAY WITH DRY AND MOSTLY CLEAR
CONDITIONS INTO ABOUT THURSDAY BEFORE ANOTHER STORM POSSIBLY MOVES
IN FOR SOME SHOWERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 65  40  59  34  48 /   0   0   0  20  20
SIERRA BLANCA TX        64  34  56  28  39 /   0   0   0  20  40
LAS CRUCES              63  33  58  33  47 /   0   0   0  20  10
ALAMOGORDO              63  35  54  29  42 /   0   0  10  40  40
CLOUDCROFT              48  25  40  19  32 /   0   0  20  60  40
TRUTH OR CONSEQUENCES   60  31  50  28  43 /   0   0  10  30  10
SILVER CITY             57  33  47  27  41 /   0   0  20  30  10
DEMING                  63  31  56  31  46 /   0   0   0  20  10
LORDSBURG               63  31  56  31  46 /   0   0   0  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
     FOR NMZ025.

TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Jan 7, 4:35 AM MST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
435 AM MST SAT JAN 7 2012

NMZ022>025-030>032-TXZ055-056-081415-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
435 AM MST SAT JAN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN APPROACHING WINTER STORM SYSTEM WILL BRING A CHANCE FOR LOWLAND
RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS TO THE AREA SUNDAY AFTERNOON
THROUGH MONDAY NOON TIME. SNOW LEVELS WILL FALL TO AROUND 5000 FEET
MONDAY MORNING WITH A POSSIBLE RAIN/SNOW MIX BELOW THAT LEVEL. MOST
SHOWER AMOUNTS ARE EXPECTED TO BE LIGHT...EXCEPT FOR THE SACRAMENTO
MOUNTAINS WHERE SOME HEAVY SNOW IS POSSIBLE. ANOTHER STORM SYSTEM
MAY IMPACT THE AREA THURSDAY AND FRIDAY WITH MORE SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEFNER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 2:01 PM MSTWinter Storm WarningEPZ45 hr
Jan 7, 2:01 PM MSTWinter Weather AdvisoryEPZ45 hr

Nearby

Winter Storm Watches in New Mexico, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.